The Food and Drug Administration (FDA) wants consumers to stop using liquid infant’s and children’s products that are part of a voluntary recall announced on April 30, 2010.
The firm McNeil Consumer Healthcare has recalled certain infant’s and children’s liquid products due to manufacturing deficiencies which may affect quality, purity, or potency.
FDA, which enforces laws and regulations designed to protect patients and consumers, is closely monitoring this recall of liquid products for infants and children.
"We want to be certain that consumers discontinue using these products and that they know what to do if they have concerns about a specific product," says Commissioner of Food and Drugs Margaret A. Hamburg, M.D. "While the potential for serious health problems is remote, Americans deserve medications that are safe, effective, and of the highest quality. We are investigating the products and facilities associated with this recall and will provide updates as we learn more."
The products include certain liquid infant's and children's products sold under the brand names
A complete list of recalled products is posted with McNeil's recall notice, which is available online .
Some of these products may not meet required quality standards. Some of the recalled products may contain a higher concentration of active ingredient than specified. Others contain inactive ingredients that may not meet internal testing requirements. And others may contain tiny particles.
Stop using these products. Do not administer them to infants and children.
There are a number of other products on the market, including generic versions of the recalled products, that are not affected by the recall and that are intended for use in infants and children. FDA does not anticipate that there will be a shortage of alternative products.
The agency recommends that you check the labeling of these products. Discuss any questions you may have with your pharmacist or other health care professional.
No. Consumers should not give drug products to infants and children that are not intended for those age groups.
For example, do not give adult-strength products to children, and do not give children's strength products to infants. Doing so can result in serious harm.
According to the information FDA has at this time, the potential for serious medical problems is remote. If your child shows any unexpected symptoms after use of any of the recalled products, contact your health care professional.
Consumers and health care professionals can report adverse reactions or quality problems experienced with the use of these products to FDA's MedWatch Adverse Event Reporting Program either online, by regular mail, by fax, or by phone.